MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR
Model Number BSM-3552
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the life scope monitor was idling on a standby screen when it started alarming and rebooting, showing a blue block memory error screen.Technical support (ts) tried troubleshooting with the bme, but when trying to load the software, it gave a "watchdog error" message before trying to reboot.It would then occasionally load the monitoring screen and alarm and then display the blue block memory errors again.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: remote network station (rns): model #: rns-6803-7480.Serial #: (b)(6).Device manufacturer data: 06/23/2021.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that the life scope monitor was idling on a standby screen when it started alarming and rebooting, showing a blue block memory error screen.Technical support (ts) tried troubleshooting with the bme, but when trying to load the software, it gave a "watchdog error" message before trying to reboot.It would then occasionally load the monitoring screen and alarm and then display the blue block memory errors again.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the life scope monitor was idling on a standby screen when it started alarming and rebooting, showing a blue block memory error screen.Technical support (ts) tried troubleshooting with the bme, but when trying to load the software, it gave a "watchdog error" message before trying to reboot.It would then occasionally load the monitoring screen and alarm and then display the blue block memory errors again.No patient harm was reported.Investigation summary: the complaint device was returned to nk for evaluation and exchange.During the evaluation, no visible physical damage, scratches, or signs of liquid exposure were observed.During testing, the reported issue of "spontaneous repeated reboots with errors" was successfully duplicated, confirming a failure of the main board, which requires replacement.The reported issue was duplicated, and the root cause of the reported issue is due to failure of the main board.Nk will continue to monitor and trend.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: remote network station (rns): model #: rns-6803-7480.Serial #: (b)(6).Device manufacturer data: 06/23/2021.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.Additional information: b4 date of this report.D10 concomitant medical device.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type?.H3 device evaluated by manufacturer?.H6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
LIFE SCOPE VS
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key23639740
Report Number8030229-2025-05868
Device Sequence Number15731303
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public(01)04931921113677
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REMOTE NETWORK STATION (RNS-6803-7480, SN: (B)(6)
Patient SexUnknown